Alert archive / Texas / Small Craft Advisories in 2015

Small Craft Advisory 21, NWS Houston/Galveston, TX

March 6, 2015

NWS Houston/Galveston, TX issued this small craft advisory at Mar 6, 2015, 9:06 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2015, 9:06 AM CST (15:06 UTC)
Expired
Mar 6, 2015, 12:00 PM CST
In force
3 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WHUS74 KHGX 061506
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
906 AM CST FRI MAR 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL WATERS...

.STRONG WINDS AND HIGH SEAS WILL GRADUALLY DIMINISH LATER THIS
MORNING AND AFTERNOON AS HIGH PRESSURE SETTLES OVER THE REGION.

GMZ350-355-061800-
/O.EXP.KHGX.SC.Y.0020.000000T0000Z-150306T1500Z/
/O.NEW.KHGX.SC.Y.0021.150306T1506Z-150306T1800Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
906 AM CST FRI MAR 6 2015

...SMALL CRAFT ADVISORY EXTENDED UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS EXTENDED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY.

* WINDS...NORTHEAST WINDS 20 TO 25 KNOTS EARLY THIS MORNING
  DIMINISHING TO 15 TO 20 KNOTS.

* SEAS...5 TO 7 FEET THIS MORNING SUBSIDING TO 4 TO 5 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ370-375-062315-
/O.EXT.KHGX.SC.Y.0020.000000T0000Z-150307T0000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
906 AM CST FRI MAR 6 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTH WINDS 20 TO 25 KNOTS DIMINISHING TO AROUND 20
  KNOTS.

* SEAS...7 TO 10 FEET OCCASIONALLY TO 12 FEET SUBSIDING TO 6 TO 7
  FEET LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 4:14 AM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Mar 6, 4:14 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 AM CST FRI MAR 6 2015

.DISCUSSION...
LARGE PORTION OF SE TX WILL HAVE FREEZING TEMPS AS THE SUN COMES
UP THIS MORNING...SLIGHTLY PAST THE TYPICAL LAST FREEZE OF THE
SEASON. (THERE HAVE BEEN FREEZES INTO APRIL - SO IT'S NOT UNHEARD
OF).

SFC HIGH PRES WILL SETTLE OVER NRN GULF COAST STATES TODAY/SAT IN
THE WAKE OF WED NIGHTS COLD FRONT. LOOKING FOR HIGHS IN THE 50S
TODAY WITH SOME CIRRUS MOVING OVERHEAD. EXPECT A GRADUAL INCREASE
IN MID/UPPER CLOUDINESS ON SATURDAY...BUT STILL PRECIP-FREE.

COASTAL TROF SHOULD DEVELOP ON SUNDAY AS THE SFC HIGH EDGES
FURTHER EWD AND UPPER TROF (NOW OFF BAJA) MOVES INTO MEXICO & WEST
TX. COMBINATION OF LIFT OVER THE COASTAL TROF, A SERIES OF DISTURBANCES
RIDING THE SW FLOW ALOFT, AND FAVORABLE JET STRUCTURE WILL LEAD TO
GOOD RAIN CHANCES AREAWIDE BEGINNING SUNDAY AFTERNOON AND CONTINUING
THRU THE DAY MONDAY. MODELS ALL IN FAIRLY GOOD AGREEMENT WITH THIS
SCENARIO AND ALMOST ALL SHOW 1-3" RAINFALL TOTALS ACROSS THE AREA
IN THAT TIME PERIOD. THAT WOULDN'T BE OUT OF THE REALM OF POSSIBILITY
IF PW'S TRULY GET INTO THE 1.2-1.6" RANGE AND LLVL CONVERGENT ZONE
SETS UP AS SUGGESTED.

COASTAL TROF HEADS ENE LATE MON AND TUE AND SHOULD MOSTLY BRING
AN END TO THE WET WX THRU THE MIDWEEK TIME PERIOD. THAT BEING
SAID...THE MEAN UPPER TROF SHOULD REMAIN TO OUR WEST THRU MOST OF
NEXT WEEK. LOOKS LIKE IT BROADENS AND DIGS FURTHER SOUTH INTO
MEXICO WITH POTENTIALLY ANOTHER SFC TROF/LOW DEVELOPING ACROSS
THE WESTERN GULF LATER IN THE WEEK. QUESTIONABLE IF WE'LL END UP
IN THE MORE SOUTHERLY/WETTER FETCH OR THE SLIGHTLY DRIER OFFSHORE
SEGMENT AS THE SFC LOW EVENTUALLY HEADS NORTHWARD INTO EITHER E TX
OR LOUISIANA LATER IN THE WEEK. 47

&&

.MARINE...
WINDS OVER THE BAYS HAVE DECREASED BUT ARE STILL ELEVATED ACROSS THE
COASTAL WATERS THIS MORNING. AS SFC HIGH PRESSURE SETTLES MORE FIRM-
LY OVER THE REGION TODAY...WINDS/SEAS EXPECTED DROP BELOW ADVISORIES
LATER THIS AFTN/THIS EVENING. AS THE HIGH BUILDS TO THE EAST WE WILL
START TO A MORE EASTERLY FLOW OVER THE WEEKEND. THE NEXT LOW COASTAL
LOW/TROF PROGGED TO DEVELOP JUST OFF THE UPPER TX COAST BY SUNDAY AS
SCATTERED PCPN FORMS/LINGERS INTO NEXT TUES. 41

&&

.AVIATION...
NO REAL ISSUES AS HIGH PRESSURE REIGNS SUPREME. VFR. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      52  32  58  42  51 /   0   0   0  30  60
HOUSTON (IAH)              54  33  58  45  53 /   0   0   0  30  60
GALVESTON (GLS)            51  42  55  52  56 /   0   0   0  40  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS
     MORNING FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
     BAY.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&
Hazardous weather outlook, Mar 6, 5:20 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
520 AM CST FRI MAR 6 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-071130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
520 AM CST FRI MAR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER LIGHT FREEZE IS EXPECTED TONIGHT GENERALLY NORTH OF A
BRENHAM TO LIBERTY LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS OVERHEAD SUNDAY
AFTERNOON THOUGH MONDAY AND GENERATE GOOD CHANCES OF RAINFALL
ACROSS SOUTHEAST TEXAS. COMPUTER MODEL DATA SUGGESTS BETWEEN 1
AND 3 INCHES OF RAIN COULD FALL DURING THE TIME PERIOD. IT IS
STILL TOO EARLY TO ACCURATELY NARROW DOWN SPECIFIC DETAILS. WE
WILL BE LOOKING AT MODEL CONSISTENCY AND ALSO TRY TO DETERMINE
WHETHER THESE TOTALS STEADILY CLIMB OVER A LONGER DURATION OF
TIME (LESS OF A FLASH FLOOD IMPACT) OR WILL BE ASSOCIATED WITH A
SHORTER DURATION HEAVIER EVENT (HIGHER POTENTIAL FOR STREET
FLOODING).

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ330-335-350-355-370-375-071130-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
520 AM CST FRI MAR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR MODERATE OFFSHORE WINDS
AND ELEVATED SEAS. WATER LEVELS WILL REMAIN BELOW NORMAL TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER IS EXPECTED LATE SUNDAY THROUGH TUESDAY IN
ASSOCIATION WITH A DEVELOPING COASTAL TROUGH AND A SERIES OF
UPPER DISTURBANCES PUSHING THROUGH. SMALL CRAFT ADVISORIES MAY BE
REQUIRED AT SOME POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.